On p-adic zeros of systems of diagonal forms restricted by a congruence condition
Journal de Théorie des Nombres de Bordeaux, Volume 19 (2007) no. 1, pp. 205-219.

This paper is concerned with non-trivial solvability in p-adic integers of systems of additive forms. Assuming that the congruence equation ax k +by k +cz k d(modp) has a solution with xyz0(modp) we have proved that any system of R additive forms of degree k with at least 2·3 R-1 ·k+1 variables, has always non-trivial p-adic solutions, provided pk. The assumption of the solubility of the above congruence equation is guaranteed, for example, if p>k 4 .

Cet article étudie l’existence de solutions non triviales en entiers p-adiques de systèmes d’équations pour des formes additives. En supposant que l’équation ax k +by k +cz k d(modp) ait une solution telle que xyz0(modp), nous montrons qu’un système quelconque de formes additives de degré k et d’au moins 2·3 R-1 ·k+1 variables possède toujours des solutions p-adiques non-triviales, si pk. L’hypothèse ci-dessus pour l’existence de solutions non-triviales de l’équation est vérifiée si, par exemple, p>k 4 .

Received:
Published online:
DOI: 10.5802/jtnb.582
Hemar Godhino 1; Paulo H. A. Rodrigues 2

1 Departamento de Matemática Universidade de Brasília 70.910-900, Brasília, DF, Brasil
2 Instituto de Matemática e Estatística Universidade Federal de Goiás 74.001-970, Goiânia, GO, Brasil
@article{JTNB_2007__19_1_205_0,
     author = {Hemar Godhino and Paulo H. A. Rodrigues},
     title = {On ${p}$-adic zeros of systems of diagonal forms restricted by a congruence condition},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {205--219},
     publisher = {Universit\'e Bordeaux 1},
     volume = {19},
     number = {1},
     year = {2007},
     doi = {10.5802/jtnb.582},
     zbl = {1131.11023},
     mrnumber = {2332062},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.582/}
}
TY  - JOUR
TI  - On ${p}$-adic zeros of systems of diagonal forms restricted by a congruence condition
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2007
DA  - 2007///
SP  - 205
EP  - 219
VL  - 19
IS  - 1
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.582/
UR  - https://zbmath.org/?q=an%3A1131.11023
UR  - https://www.ams.org/mathscinet-getitem?mr=2332062
UR  - https://doi.org/10.5802/jtnb.582
DO  - 10.5802/jtnb.582
LA  - en
ID  - JTNB_2007__19_1_205_0
ER  - 
%0 Journal Article
%T On ${p}$-adic zeros of systems of diagonal forms restricted by a congruence condition
%J Journal de Théorie des Nombres de Bordeaux
%D 2007
%P 205-219
%V 19
%N 1
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.582
%R 10.5802/jtnb.582
%G en
%F JTNB_2007__19_1_205_0
Hemar Godhino; Paulo H. A. Rodrigues. On ${p}$-adic zeros of systems of diagonal forms restricted by a congruence condition. Journal de Théorie des Nombres de Bordeaux, Volume 19 (2007) no. 1, pp. 205-219. doi : 10.5802/jtnb.582. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.582/

[1] O.D. Atkinson, J. Brüdern, R.J. Cook, Simultaneous additive congruences to a large prime modulus. Mathematika 39 (1) (1992), 1–9. | MR: 1176464 | Zbl: 0774.11016

[2] H. Davenport, D.J. Lewis, Simultaneous equations of additive type. Philos. Trans. Roy. Soc. London, Ser. A 264 (1969), 557–595. | MR: 245542 | Zbl: 0207.35304

[3] H. Godinho, P. H. A. Rodrigues, Conditions for the solvability of systems of two and three additive forms over p-adic fields. Proc. of the London Math. Soc. 91 (2005), 545–572. | MR: 2180455 | Zbl: 1086.11020

[4] D.J. Lewis, H. Montgomery, On zeros of p-adic forms. Michigan Math. Journal 30 (1983), 83–87. | MR: 694931 | Zbl: 0531.10026

[5] L. Low, J. Pitman, A. Wolff, Simultaneous Diagonal Congruences. J. Number Theory 29 (1988), 31–59. | MR: 938869 | Zbl: 0643.10011

[6] I. D. Meir, Pairs of Additive Congruences to a Large Prime Modulus. J. Number Theory 63 (1997), 132–142. | MR: 1438653 | Zbl: 0871.11024

Cited by Sources: